MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG X3 PS TIBIAL INSERT #5 8MM; KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P

STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG X3 PS TIBIAL INSERT #5 8MM; KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P
Catalog Number 82-7-0508
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that: admitted hyper extensibility to patient who took tka in 2016.The post of the insert was broken from the base and the insert was replaced at (b)(6) 2018.The doctor requested that what kind of power has been added and broken.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding crack/fracture of the ps post involving a scorpio insert was reported.The event was confirmed based on evaluation of the returned device.A material analysis was performed on the returned device and concluded that the insert fractured at the post.The fracture initiated in overload, propagated in fatigue, and the final fracture occurred in overload.Burnishing, scratching and third-body indentations were observed on the insert condyles.These are common damage modes of uhmwpe.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: not performed as medical records were not provided for review.All devices in the reported lot were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the reported lot.A material analysis was performed on the returned device and concluded that the insert fractured at the post.The fracture initiated in overload, propagated in fatigue, and the final fracture occurred in overload.Burnishing, scratching and third-body indentations were observed on the insert condyles.These are common damage modes of uhmwpe.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Further information such as patient details, operative notes, orthopedic clinic notes and x-rays would be required to determine the root cause for this event.If additional information becomes available, this investigation will be reopened.

Brand Name
SCORPIO NRG X3 PS TIBIAL INSERT #5 8MM
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7793804
Report Number0002249697-2018-02568
Device Sequence Number16466454
Product Code JWH
UDI-Device Identifier07613327030969
UDI-Public07613327030969
Combination Product (Y/N)N
PMA/510(K) Number
K071991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue Number82-7-0508
Device Lot Number1V6XV6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2018
Initial Date Received by Manufacturer 07/20/2018
Supplement Date Received by Manufacturer09/10/2018
Initial Report FDA Received Date08/17/2018
Supplement Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;